Density of smooth functions between two manifolds in Sobolev spaces. (English) Zbl 0657.46027

Author’s summary: We give some results concerning density or non-density of smooth functions between two compact manifolds \(M^ n\) and \(N^ k\) in Sobolev spaces \(W^{1,p}(M^ n,N^ k)\). In particular, we study the case \(N=S^ k\).
Reviewer: J.Włoka


46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
Full Text: DOI


[1] Eells, J.; Lemaire, L., Bull. London Math. Soc., 10, 1-68 (1978)
[2] Schoen, R.; Uhlenbeck, K., Boundary regularity and the Dirichlet problem for harmonic maps, J. Differential Geom., 18, 253-268 (1983) · Zbl 0547.58020
[4] Bethuel, F.; Zheng, X., Sur la densité des fonctions régulières entre deux variétés dans des expaces de Sobolev, C.R. Acad. Sci. Paris, 303, 447-449 (1986) · Zbl 0595.46036
[5] Brezis, H.; Coron, J-M; Lieb, E., Harmonic maps with defects, Comm. Math. Phys., 107, 649-705 (1986) · Zbl 0608.58016
[9] Hardt, R.; Kinderlehrer, D.; Lin, F. H., Existence and partial regularity of static liquid crystal configurations, Comm. Math. Phys., 105, 547-570 (1986) · Zbl 0611.35077
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.